# SDR DXTA2017111200001

- Difficulty date: November 16, 2017
- Submitted: November 27, 2017
- Operation: Air carrier
- Aircraft: N398QS
- Make and model: Emb EMB-505
- Aircraft serial: 50500371
- Aircraft time: 823 hours, 655 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING DEPARTURE,  CREW DETECTED FUMES IN COCKPIT THAT SMELLED LIKE AN IRON BURNING THROUGH CLOTH. FUMES SUBSIDED ENROUTE AFTER THROTTLE REDUCTION BUT WAS INTERMITTENT DURING DESCENT AND RELATIVE TO THROTTLE INCREASES.  OPERATED THE LT AND RT ENGINES, NO SMOKE WAS PRESENT, ISOLATED ODOR TO LT BLEED SYSTEM, ON PREVIOUS MAINTENANCE LT BLEED PRECOOLER WAS REPLACED WITH A NEW PRECOOLER, RT BLEED PRECOOLER WAS REPLACED WITH AN OVERHAULED UNIT. FOUND ODOR TO BE SIMILAR TO THE OPERATION OF A NEW TOASTER. OPERATED LT AND RT ENGINE THREE TIMES AT THIRTY MINUTES EACH TIME AT VARIOUS POWER SETTINGS, ODOR HAD DISAPATED AND WAS ELIMINATED AT THE MIDDLE OF THE SECOND ENGINE RUN.  OPERATIONAL CHECK WAS FOUND TO BE SATISFACTORY. ACCOMPLISHED IAW MM 36-10-00.
